Alert archive / Utah / Flash Flood Warnings in 2002
Flash Flood Warning 19, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 27, 2002, 3:34 PM MDT for Daggett County, Uintah County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2002, 3:34 PM MDT (21:34 UTC)
- Expired
- Jul 27, 2002, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
Counties Daggett County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 219 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGJT 272134 FFWGJT UTC009-047-280030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 333 PM MDT SAT JUL 27 2002 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN DAGGETT COUNTY IN NORTHEAST UTAH NORTH CENTRAL UINTAH COUNTY IN NORTHEAST UTAH * UNTIL 630 PM MDT * AT 333 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SECOND LINE OF THUNDERSTORMS MOVING SLOWLY SOUTHEAST AT 5 MPH OVER THE AREA AFFECTED BY HEAVY RAIN EARLIER THIS AFTERNOON. THESE STORMS WILL CAUSE ADDITIONAL FLOODING ON ALREADY SATURATED GROUND. EXCESSIVE RUNOFF WILL CONTINUE TO CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND JUNCTION. LAT...LON 4092 10958 4061 10958 4062 10913 4096 10913
1 follow-up statement
046 RWUS32 KGJT 272355 FFSGJT UTC009-047-280030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 554 PM MDT SAT JUL 27 2002 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT UNTIL 630 PM MDT FOR EASTERN DAGGETT AND NORTH CENTRAL UINTAH COUNTIES HAS BEEN CANCELLED... THE HEAVY RAIN THAT OCCURRED BETWEEN DUTCH JOHN AND THE SUMMIT ON U.S. HIGHWAY 191 HAS ENDED. THE FLASH FLOODING THREAT FOR THIS AREA NO LONGER EXISTS. SOME ROCK AND MUD DEBRIS MAY EXIST...MOTORISTS SHOULD EXERCISE CAUTION ON HIGHWAY 191 NORTH OF THE SUMMIT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY EVENING...BUT DIMINISH AFTER SUNSET. $$ TGJT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:05 PM MDT, 29 minutes earlier.
Area forecast discussion, Jul 27, 3:05 PM MDT, 29 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 305 PM MDT SAT JUL 27 2002 A COUPLE OF WEAK SHORTWAVES WILL BE HEADING THROUGH THE FORECAST AREA LATE THIS AFTERNOON AND TONIGHT. FIRST WAVE IS AIDING ANOTHER LINE OF CONVECTION ACROSS EASTERN UTAH THIS AFTERNOON. A FEW STORMS DROPPING SMALL HAIL AND VERY HEAVY RAIN...WITH AN AREA ALONG THE UINTAH/DAGGETT COUNTY LINE IN NE UTAH DROPPING A RADAR ESTIMATED 4+ INCHES OF RAIN RIGHT OVER HIGHWAY 191. THIS WAVE WILL CONTINUE TO MARCH EAST THROUGH THE FORECAST AREA THIS EVENING...WITH A SECOND WAVE NOW MOVING THROUGH IDAHO EXPECTED TO MOVE IN LATE TONIGHT. SO EXPECT CONVECTION TO CONTINUE THROUGH MUCH OF THE NIGHT. MODELS REMAIN CONSISTENT IN BRINGING IN MUCH DRIER CONDITIONS FOR SUNDAY AND CONTINUING INTO THE NEW WEEK...WITH NORTHWEST FLOW ALOFT. HOWEVER...ENOUGH MOISTURE SHOULD STILL BE AROUND TO FIRE A FEW AFTERNOON THUNDERSTORMS OVER THE HIGHER TERRAIN. HAVE WENT WITH ISOLATED COVERAGE FOR NOW. SLOW WARMING TREND IN STORE WITH TEMPERATURES RUNNING SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. JDC EXTENDED (TUE-SAT)...MOSTLY DRY INITIALLY AS HIGH PRESSURE DOMINATES THE FOUR CORNERS AREA EARLY IN THE PERIOD. SOME AFTERNOON CONVECTION IS POSSIBLE IN THE HIGHER TERRAIN AS WEAK WAVES WILL MAKE THEIR WAY THROUGH THE FLOW. BY MIDWEEK, HOWEVER, THE CENTER OF THE HIGH WILL SHIFT A LITTLE EASTWARD...ALLOWING A MORE SOUTHWESTERLY FLOW ALOFT. THE MRF CONTINUES TO SHOW GRADUAL INCREASE OF MOISTURE FROM THE SOUTH UNDER A RELATIVELY WEAK SW MONSOON SIGNATURE. BETTER CHANCE OF MORE WIDESPREAD THUNDERSTORM ACTIVITY BY THE END OF THE WEEK AND THE WEEKEND. BA .GJT...NONE.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:42 PM MDT | Flash Flood Warning | GJT | Daggett, Uintah | 3 hr |
| Jul 27, 3:45 PM MDT | Flash Flood Warning | GJT | San Juan | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.